I have very bad back pain at t6t7 . I had surgery last Feb. I have been on Oxy's 20 mg 1 to 2 every 4 hours . I still have extrem pain but want to stop the Oxy's . I'm going for a test implant to help with the pain . I'm doing good on not taking the Oxy's as much as I have been but the pain is h... I'm so depressed because of the pain but hate taking the pills . I didn't think I had a problem until I didn't take them one day . I found out the hard way I'm addicted to them and that's just what I didn't want . My Dr was always hard on me for not taking them because my persription would last 3 to 4 times longer then they should have cause I didn't want to get hooked on them . Well looks like I did . Should I stop taking them or wait until the implant to see if it helps ?
In your particular situation you are, what in medical community, we call "dependent" on the pain relieving medications. You need them to be able to function without extreme pain. You are also physically dependent on them and will experience withdrawal when you will eventually quit. When your implant will be in and working well, you can than taper the pills down slowly and if you are having difficulty with that, come back here and ask a new question and I will make a few suggestions as to what the doctor can prescribe to you to make the tapering experience better. You can also talk to the doctor directly about your concerns and they may be ably to help you on their own. Good luck to you and stay well.
Please take your medication as prescribed. After you receive your pain stimulator trial implant, you can try to taper your dose. If it works; ask your provider for help with your depression.
Are you currently or have you've ever been addicted to any substance?
No I'm not one that likes drugs at all !! That's why this is troubling for me . And never thought I would EVER get hooked on something like this . Im 45 years old and never was dependent on anything . I use to drink a little but don't do that anymore . I was a summer time weekend drinker . Never drank after it turned cold out .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.